Thanks for posting your query at DoctorSpring.com
I have gone through your question in detail and I can understand what you are going through.
obesity is very common among the patients of psychosis. Quetiapine and olanzapine are the drugs most implicated for obseity and you are on quetiapine. Sibutramine would have been a good option but now that it has been banned, we dont have that option. Its good that you have already started a restricted diet with regular exercise. Along with that the most popular option is adding low dose of aripiprazole along your current antipsychotic and reducing the dose of quetiapine as much as possible. Even a dose.of 450 mg of quetiapine is good enough if tappered gradually. Aripiprazole reverses the weight gain caused by antipsychotics and it itself is an antipsychotic by itself.i generally prescribe my patients 5mg of aripiprazole in the morning and this has reversed the weight gain as well has helped with blood sugars and lipid profiles .
Hope this helps
If you have any further query, do let me know.
Dr. Srikanth Reddy MD
Patient replied :
Thanks doctor for your reply
as per your advice i can start aripirazole 5mg by tomorrow ., i am clerk in nationalised bank whether it can cause any drowisness while office hours ., and more previously i have tappered quitiepine to 500mg a year back ., it causes hypomania ( i started having new friends and spending a lot) again the dose has been increased .,
so advice for further and any appetite suppresent if any
waiting for reply
Aripiprazole doesnt cause sedation. You may take it in the morning as well.
No appetite suppressant have been found to be useful.
Feel free to ask further queries,